Back to Ask the Diabetes Team Ask the Diabetes Team

From Lowell, Massachusetts, USA:

I am a 39 year old male with a couple medical issues. I have had three renal transplants, the last one in July 1998, after which I was diagnosed with diabetes as well. I now take 15 units of Lantus daily since around March 2000. I also take glyburide, 5 mg daily. I have no problems maintaining the renal transplant medications (Prograf, prednisone), blood pressure medication (Lysinopril), and miscellaneous vitamins/minerals/supplements, and my diabetes medications.

However, I have been experiencing, since September 2005, a numbness in the last two fingers on my left hand, and a little way down the palm toward the wrist. Is there any way to correct this? I have researched and read about Alpha Lipoic Acid being a help for this as well, but I am not sure about simply taking it without a professional opinion outside of my own physician (to see if there is a somewhat universal answer for me). Do you have any methods or non-prescription ways to help with the neuropathy?


The question is what is causing the symptoms. What you are describing may really be neuropathy from diabetes. It may also be compression of a nerve in the arm or wrist. The treatments are very different. I would suggest you see a physician to help make a diagnosis so that the appropriate therapy can be administered. There are other medications, besides lipoic acid. However, they are prescription medications.


Original posting 23 Jan 2006
Posted to Complications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.